Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 2, NWS Spokane, WA

April 1, 20107 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this wind advisory at Apr 1, 2010, 3:02 PM PDT for 7 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Apr 2, 2010, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:02 PM PDT (22:02 UTC)
In effect from
Apr 2, 2010, 2:00 PM PDT
Expired
Apr 2, 2010, 8:50 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS76 KOTX 012202
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
302 PM PDT THU APR 1 2010

...A STRONG EARLY SPRING STORM WILL MOVE INTO THE PACIFIC
NORTHWEST FRIDAY MORNING AND LINGER THROUGH SATURDAY MORNING....

.WINDS WILL BE ON THE INCREASE BY EARLY FRIDAY AFTERNOON AS A
STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE
FRIDAY AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE ALONG AND BEHIND THE PASSING FRONT. 


IDZ002-003-WAZ033>036-020615-
/O.NEW.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
302 PM PDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY. 


* WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE
  FRIDAY EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND
  GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY.

* LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE...
  COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN...
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
  UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
  COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
  SPOKANE...CHENEY...DAVENPORT...ROCKFORD

* IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR
  BECOME AIRBORNE. SMALL TREE LIMBS MAY BREAK. LOCAL POWER
  INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES.
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
246 
WWUS76 KOTX 020534
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1034 PM PDT THU APR 1 2010

...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND
NORTHWEST FRIDAY MORNING AND LINGER THROUGH SATURDAY MORNING....

.WINDS WILL BE ON THE INCREASE BY EARLY FRIDAY AFTERNOON AS A
STRONG COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE
FRIDAY AFTERNOON AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE ALONG AND BEHIND THE PASSING FRONT.

IDZ002-003-WAZ033>036-021345-
/O.CON.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
1034 PM PDT THU APR 1 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT
SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE 
  FRIDAY EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS 
  AND GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY.

* LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... 
  COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... 
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... 
  UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... 
  COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR
  BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER
  INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES.
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
290 
WWUS76 KOTX 021324
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
624 AM PDT FRI APR 2 2010

...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND
NORTHWEST TODAY AND LINGER THROUGH SATURDAY MORNING....

.WINDS WILL BE ON THE INCREASE BY EARLY AFTERNOON AS A STRONG
COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE AFTERNOON
AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND
BEHIND THE PASSING FRONT.

IDZ002-003-WAZ033>036-022130-
/O.CON.KOTX.WI.Y.0002.100402T2100Z-100403T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
624 AM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND INCREASE THIS
  EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND GUSTS
  WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY.

* LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... 
  COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... 
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... 
  UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... 
  COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR 
  BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER 
  INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. 
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
060 
WWUS76 KOTX 022105
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
205 PM PDT FRI APR 2 2010

...A STRONG EARLY SPRING STORM WILL MOVE INTO THE INLAND
NORTHWEST TODAY AND LINGER THROUGH EARLY SATURDAY MORNING....

.WINDS WILL BE ON THE INCREASE BY LATE THIS AFTERNOON AS A STRONG
COLD FRONT MOVES THROUGH THE INLAND NORTHWEST. BY LATE AFTERNOON
AND EARLY EVENING GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE ALONG AND
BEHIND THE PASSING FRONT.

IDZ002-003-WAZ033>036-030515-
/O.CON.KOTX.WI.Y.0002.000000T0000Z-100403T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
205 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE BY LATE THIS AFTERNOON AND INCREASE
  THIS EVENING BEHIND THE COLD FRONT. THE STRONGEST WINDS AND
  GUSTS WILL LIKELY BE BETWEEN 400 PM AND 800 PM FRIDAY.

* LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE... 
  COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...PULLMAN... 
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... 
  UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR... 
  COULEE CITY... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: UNSECURED LIGHT OR HIGH PROFILE OBJECTS MAY SHIFT OR 
  BECOME AIRBORNE. TREE LIMBS MAY BREAK. LOCAL POWER 
  INTERRUPTIONS ARE POSSIBLE DUE TO TREE LIMBS IN POWER LINES. 
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
523 
WWUS76 KOTX 030350
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
850 PM PDT FRI APR 2 2010


IDZ002-003-WAZ033>036-030500-
/O.CAN.KOTX.WI.Y.0002.000000T0000Z-100403T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
850 PM PDT FRI APR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE COLUMBIA BASIN AND PALOUSE HAVE GENERALLY 
FALLEN BELOW 25 MPH WITH MOST LOCATIONS REPORTING WINDS ON THE 
ORDER OF 10 TO 20 MPH. AS THE PACIFIC STORM SYSTEM CONTINUES TO
TRICKLE INLAND OVERNIGHT...WINDS WILL REMAIN BREEZY BUT GENERALLY 
BELOW 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:55 PM PDT, 7 minutes earlier.

Area forecast discussion, Apr 1, 2:55 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
255 PM PDT THU APR 1 2010

.SYNOPSIS..
SHOWERY WEATHER OVER THE INLAND NORTHWEST THURSDAY EVENING GIVES
WAY TO STEADIER PRECIPITATION FRIDAY...AS A POTENT SYSTEM ARRIVES.
THE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND SNOW AND RAIN TO
THE VALLEYS...SOME OF WHICH MAY BE HEAVY. WIDESPREAD WINDY
CONDITIONS ARE ALSO EXPECTED. BY SATURDAY THE AREA RETURNS TO
SHOWERY CONDITIONS...BEFORE ANOTHER SYSTEM APPROACHES EARLY NEXT
WEEK. TEMPERATURES GENERALLY REMAIN COOLER THAN NORMAL...WITH
POSSIBLE MODERATION BY MIDDLE TO LATER NEXT WEEK.

&&

.DISCUSSION...
TONIGHT...THE INLAND NORTHWEST WILL TRANSITION FROM AN UNSTABLE
UPPER TROUGH TO WEAK SHORT-WAVE RIDGING AHEAD OF FRIDAY'S WET
SYSTEM. THE CONVECTIVE INSTABILITY AND ACCOMPANYING SCATTERED
SHOWERS OVER THE NORTH AND EASTERN CWA ARE EXPECTED TO COLLAPSE
EARLY THIS EVENING. THESE MAY CONTAIN SOME SNOW OR SMALL HAIL. A
FEW MAY EVEN MAY PRODUCE A RUMBLE OF THUNDER...BUT THESE ARE
EXPECTED TO BE ISOLATED AT BEST. A WARM FRONT BEGINS TO PUSH
ONSHORE AND TOWARD THE CASCADES OVERNIGHT. THE PRIMARY AREA OF
MOIST ISENTROPIC ASCENT AND SIGNIFICANT PRECIPITATION THREAT
ARRIVES OVER THE CASCADES...BUT IT IS NOT MUCH AFTER 12Z THAT IT
EXPAND OFF THE CASCADES. THE REMAINDER OF THE CWA WILL SEE
THICKENING HIGH TO MID-CLOUDS OVERNIGHT INTO FRIDAY MORNING. /JCOTE

FRIDAY THROUGH SATURDAY NIGHT...THE NEXT IN A SERIES OF COLD AND
STRONG PACIFIC WEATHER SYSTEMS WILL TRACK THROUGH THE PACIFIC
NORTHWEST DURING THIS PERIOD OF THE FORECAST. THIS STORM WILL
BRING MODERATE TO HEAVY SNOW TO THE EAST SLOPES...WENATCHEE
VALLEY...OKANOGAN VALLEY... AND WATERVILLE PLATEAU. HEAVIER SNOW
AMOUNTS WILL BE LIKELY ACROSS ALL OF THE MOUNTAIN ZONES.

THE NEXT STORM SYSTEM CAN BE SEEN MOVING INTO THE EASTERN PACIFIC
AND IS EXPECTED TO MOVE INTO THE WASHINGTON COAST AS A NEGATIVELY
TILTED TROUGH THIS EVENING AND ACROSS THE CASCADES NEAR OR JUST
AFTER 12Z FRIDAY MORNING. THIS IS INDEED AN IMPRESSIVE STORM AS
THERE IS STRONG ISENTROPIC ASCENT ALONG THE 290-300K SURFACE...
FOLLOWED BY A VIGOROUS COLD FRONT. THE ACCOMPANYING COLD FRONT IS
EXPECTED TO BE ON THE CASCADES ABOUT BETWEEN 18-20Z THEN MOVE
RAPIDLY ACROSS THE FORECAST AREA AND BE EAST INTO MONTANA BY 06Z
FRIDAY EVENING. MODEL PWATS ARE INDICATING A HALF INCH OR MORE
MOVING IN WITH THE WARM FRONT SO A NICE MOISTURE TAP IS IN THE MIX
AS WELL. WARM OVERRUNNING PRECIPITATION WILL BEGIN ALONG THE
CASCADES BETWEEN 12-15Z AND MOVE ACROSS THE FORECAST AREA THROUGH
THE DAY AND GET ENHANCED AS THE FRONT MOVES THROUGH THE AREA AS
WELL. IN ADDITION SURFACE TO 85H WINDS WILL BE MAINLY SOUTH-
SOUTHEAST AHEAD OF THE FRONT AND THIS WILL FURTHER ENHANCE THE
LIFT FOR THE WESTERN AND NORTHERN ZONES.

THE FIRST CHALLENGE TO THE FORECAST WILL BE SNOW LEVELS. COOLER
AIR HAS BANKED UP AGAINST THE CASCADES AND NORTHERN VALLEYS AND
EVEN WITH INCREASING SOUTHERLY WINDS THIS COOLER AIR IS NOT EXPECTED
OT GET MIXED OUT UNTIL LATE. AS SUCH PRECIPITATION SHOULD BEGIN
AND REMAIN AS SNOW THROUGH THE BEST PRECIPITATION ACCUMULATIONS.
SNOW AMOUNTS WILL BE SUCH THAT NUMEROUS WINTER HIGHLIGHTS HAVE
BEEN ISSUED. FOR THE BASIN EAST INTO THE PALOUSE AND FOR THE
NORTHEAST VALLEYS THE LATER START TO THE PRECIPITATION WILL RESULT
IN A RAIN SNOW MIX CHANGING OVER TO ALL RAIN THROUGH THE DAY.

THE NEXT CHALLENGE WILL BE WINDS. SURFACE PRESSURE GRADIENTS
INCREASE TO 10-12 MBS BY LATE FRIDAY AFTERNOON WITH 85H WINDS ON
THE ORDER OF THE 40-50KTS MOVING INTO THE REGION AFTER 21Z. THIS
WILL RESULT IN ANOTHER LOW END WIND ADVISORY FOR THE
BASIN...PALOUSE AND SPOKANE AREAS FRIDAY AFTERNOON THROUGH EARLY
SATURDAY MORNING.

SATURDAY AND SATURDAY NIGHT WEAK HIGH PRESSURE BUILDS INTO
REGION AHEAD OF THE NEXT UPSTREAM SYSTEM. THIS PUTS THE FOCUS OF
SHOWERS ACROSS THE CASCADES AND THE EASTERN MOUNTAINS. /TOBIN

SUNDAY THROUGH THURSDAY...A PROGRESSIVE PATTERN IS EXPECTED DURING
THIS PERIOD. CLOSED LOW OFF THE WA/OR COAST ALONG 130W ON SUNDAY
IS SHOWN BY MODELS TO GO SOUTH INTO OREGON OR NORTHERN CALIFORNIA
ON MONDAY. SOUTHWEST FLOW AHEAD OF THIS LOW ON SUNDAY IN
COMBINATION WITH DAY TIME HEATING SHOULD TRIGGER A FEW SHOWERS
ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EVENING. THEN AS
THE LOW MOVES INLAND A SHORT WAVE ROTATES NORTHEAST INTO EASTERN
WASHINGTON AND NORTHERN IDAHO BUT TIMING IS IN QUESTION. LATEST
GFS/ECMWF KEEP THE AREA DRY SUNDAY NIGHT AND THEN BRING SHOWERS TO
THE AREA ON MONDAY AS THE SHORT WAVE SWINGS THROUGH. THUS POPS
WERE LOWERED SUNDAY NIGHT BUT WERE KEPT HIGH ON MONDAY. THIS IS
NOT A STRONG WAVE SO PRECIPITATION AMOUNTS SHOULD BE LIGHT WITH
MOSTLY RAIN OR RAIN/SNOW MIX IN THE VALLEYS WITH SNOW IN THE
MOUNTAINS. ANOTHER SYSTEM IS EXPECTED FOR THE MIDDLE OF THE
WEEK...BUT TIMING AND STRENGTH HAVE BEEN INCONSISTENT IN THE
MODELS WITH SOME SOLUTIONS TAKING THE BRUNT OF THE ENERGY INTO
BRITISH COLUMBIA WHILE OTHER SOLUTIONS DIG THE ENERGY FURTHER SOUTH
INTO WASHINGTON AND NORTHERN OREGON. GIVEN LACK OF CONFIDENCE FOR
MID WEEK WENT WITH A CLIMATOLOGY FORECAST FOR PRECIP CHANCES.
TEMPERATURES SHOULD GENERALLY RUN COOLER THAN NORMAL DURING THE
EXTENDED PERIOD. JW

&&

.AVIATION...
18Z TAFS...PRIMARILY VFR CONDITIONS THROUGH TONIGHT BEFORE A WET
STORM SYSTEM COMES IN EARLY FRIDAY. ISOLATED SHOWERS IN THE VCNTY
OF EASTERN TAFS SITES AND SOME LOW-BASED CU WILL BE CAPABLE OF
PRODUCING LCL MVFR CIGS AND SOME MTN OBSCURATIONS THROUGH EARLY
EVENING (03Z FRIDAY). THE NEXT SYSTEM SPREAD IN FROM THE WEST
BY EARLY FRIDAY. EXPECT LOWERING CLOUDS AROUND KEAT AND KMWH
TOWARD 10-15Z...ALONG WITH INCREASING RAIN AND SNOW. CIGS DROP TO
MVFR/IFR...WITH MVFR/ISOLD IFR VIS IN HEAVIER PRECIPITATION.
CLOUDS WILL THICKEN AND LOWER INTO THE EASTERN TAFS...BUT
CONDITIONS ARE EXPECTED TO REMAIN ABOVE VFR UNTIL AFTER 18Z. /JCOTE

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        30  42  30  45  28  49 /  10 100  60  40  10  20
COEUR D'ALENE  29  45  29  48  26  49 /  20  90  80  40  10  20
PULLMAN        30  42  28  44  27  52 /  20  90  70  30  10  20
LEWISTON       33  48  32  50  31  56 /  10  70  60  30  10  20
COLVILLE       29  44  27  46  26  52 /  10 100  60  40  10  30
SANDPOINT      27  44  28  47  24  48 /  20  90  90  50  20  30
KELLOGG        29  42  27  44  25  47 /  20  90  90  50  20  40
MOSES LAKE     32  45  29  51  29  55 /  10  90  10  20  10  20
WENATCHEE      33  43  32  49  32  52 /  30 100  10  20  10  20
OMAK           29  43  27  50  27  53 /  20 100  20  20  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY COEUR
     D'ALENE AREA...IDAHO PALOUSE.

     WINTER STORM WARNING FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY
     ABOVE 3000 FEET FOR THE CENTRAL PANHANDLE MOUNTAINS...
     NORTHERN PANHANDLE.

WA...WINTER STORM WARNING FROM 7 AM TO 8 PM PDT FRIDAY OKANOGAN
     HIGHLANDS...OKANOGAN VALLEY.

     WINTER STORM WARNING FROM 11 AM FRIDAY TO 5 AM PDT SATURDAY
     NORTHEAST BLUE MOUNTAINS.

     WIND ADVISORY FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY MOSES LAKE
     AREA...SPOKANE AREA...UPPER COLUMBIA BASIN...WASHINGTON
     PALOUSE.

     WINTER STORM WARNING FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY
     ABOVE 3000 FEET FOR THE NORTHEAST MOUNTAINS.

     WINTER STORM WARNING FROM 7 AM TO 5 PM PDT FRIDAY ABOVE 2000
     FEET FOR THE WATERVILLE PLATEAU...WENATCHEE AREA.

     WINTER STORM WARNING FROM 7 AM FRIDAY TO 7 AM PDT SATURDAY EAST
     SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Apr 1, 6:04 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
604 AM PDT THU APR 1 2010

IDZ002-003-026-027-WAZ031>036-021315-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
604 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY GUSTY SOUTHWEST WINDS WILL BE COMMON FRIDAY AND FRIDAY NIGHT
AS A QUICK MOVING STRONG COLD FRONT IMPACTS THE INLAND NORTHWEST.
THOUGH GUIDANCE STILL SHOWS SOME INCONSISTENCIES...ADVISORY
STRENGTH WINDS WILL BE POSSIBLE...WITH GUSTS AROUND 45 MPH.
FRIDAY MORNING SNOW IN SPOKANE WILL CHANGE TO RAIN AS THE WINDS
BEGIN TO INCREASE.

IDZ001-004-WAZ037-038-041>044-021315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
604 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY MOUNTAIN SNOW ACCUMULATIONS WILL BE POSSIBLE FRIDAY AS A
WET BUT QUICK MOVING COLDFRONT TRACKS ACROSS THE REGION.
SIGNIFICANT VALLEY ACCUMULATIONS WILL ALSO BE POSSIBLE BEFORE A
CHANGE TO RAIN. THE HIGHEST THREAT AREA FOR THIS POTENTIAL HEAVY
SNOW EVENT WILL BE NORTH OF A LINE FROM KELLOGG...TO SPOKANE AND
WENATCHEE. VERY GUSTY WEST WINDS WILL BE COMMON NEAR THE CASCADES
FRIDAY EVENING BEHIND THE COLD FRONT...WITH GUSTS TO 45 MPH NOT
UNCOMMON.

In the hours before

Local storm report, Apr 1, 10:24 AM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PDT THU APR 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND DMG 3 NW NAPLES             48.60N 116.44W
03/29/2010                   BOUNDARY           ID   TRAINED SPOTTER

            2 ASPEN TREES APPROX. 2 FT. IN DIAMETER AND 1 HEMLOCK
            TREE SNAP DURING A PERIOD OF PARTICULARLY STRONG WIND
            GUSTS...WIND INTENSITY UNKOWN. TIMING IS NOT EXACT BUT
            WAS THOUGHT TO HAVE OCURRED SOON AFTER 1200 PDT. SPOTTER
            ID BY18.

&&

VANHORN

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:53 PM PDTWinter Storm WarningOTXAsotin, Chelan, Douglas, Ferry, Garfield, Grant and 4 more37 hr

Nearby

Wind Advisories in Washington, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.